Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 29, 2016, 6:58 PM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 6:58 PM MST (01:58 UTC)
- Expired
- Jun 29, 2016, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 82 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WGUS55 KFGZ 300158 FFWFGZ AZC007-300500- /O.NEW.KFGZ.FF.W.0005.160630T0158Z-160630T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST WED JUN 29 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 1000 PM MST * AT 655 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE JUNIPER FIRE BURNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY ALONG THE REYNOLDS CREEK BASIN AND ALONG STATE ROUTE 288 20 MILES SOUTH OF YOUNG IN GILA COUNTY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... REYNOLDS CREEK GROUP CAMPGROUND AND ROSE CREEK CAMPGROUND. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE REYNOLDS CREEK BASIN. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. HEAVY RAINFALL WILL LIKELY TRIGGER LIFE THREATENING FLASH FLOODS AND DEBRIS FLOWS IN AND NEAR THE JUNIPER FIRE SCAR. SOME ROADWAYS WILL BE INUNDATED OR WASHED OUT. RAPIDLY FLOWING WATER OR DEBRIS ACCUMULATION MAY AFFECT HIGHWAY 288. LOCATIONS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO THE POCKET CREEK...WORKMAN CREEK...AND REYNOLDS CREEK DRAINAGES AS WELL AS A LARGE PORTION OF STATE HIGHWAY 288 SOUTH OF YOUNG. && LAT...LON 3390 11090 3383 11090 3383 11098 3390 11098 $$ RB
1 follow-up statement
514 WGUS75 KFGZ 300455 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 PM MST WED JUN 29 2016 AZC007-300504- /O.EXP.KFGZ.FF.W.0005.000000T0000Z-160630T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GILA AZ- 955 PM MST WED JUN 29 2016 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN GILA COUNTY WILL EXPIRE AT 1000 PM MST... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HIGH WATER LEVELS IN THE REYNOLDS CREEK BASIN WILL SLOWLY RECEDE OVERNIGHT. LAT...LON 3390 11090 3383 11090 3383 11098 3390 11098 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:30 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 3:30 PM MST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 330 PM MST WED JUN 29 2016 .SYNOPSIS...Shower and thunderstorm activity will increase over the next few days as a moist southerly flow develops across Arizona. Expect storms each day with the best potential for heavy rain on Thursday and Friday. && .DISCUSSION...Very active day across northern Arizona today with thunderstorms, heavy rain, and local minor flooding issues. It will remain active this evening and then decrease after dark. For Thursday through Saturday...Southerly flow will deliver deep moisture with widespread showers and thunderstorms. The deepest moisture will be south of the Mogollon Rim southward where storms will be the most numerous. However, anywhere across northern Arizona could see strong storms through Saturday. Any storm could produce hail, strong winds, heavy rain, and flash flooding. From Sunday onward...A drier and stabilizing westerly flow develops. Most areas across northern Arizona will see only a slight chance of showers and storms. The only exception will be the mountain areas along the Arizona/New Mexico border where lingering moisture will result in scattered storms. && .AVIATION...For the 00Z Package...Scattered to numerous TSRA expected to develop today with the focus of activity over the higher terrain of northern AZ. Locally heavy rain, small hail, and gusty winds possible with storms. Coverage of showers and thunderstorms will decrease overnight, then increase again after 18Z Friday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon weather pattern will continue through the week with scattered to numerous showers and thunderstorms each day. An increase in moisture will raise the threat for heavy rain by Thursday and Friday. Gusty outflow winds also possible near any shower or storms. Saturday through Monday...Active monsoon weather continues through Saturday with close to average temperatures. A downturn in thunderstorm activity is possible by Sunday or early next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 29, 1:06 PM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 106 PM MST WED JUN 29 2016 AZZ015-292045- WESTERN MOGOLLON RIM AZ- 106 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 145 PM MST... AT 105 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WILLIAMS...OR 29 MILES WEST OF FLAGSTAFF...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMS...KAIBAB LAKE CAMPGROUND AND DOGTOWN LAKE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING AND PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3516 11221 3532 11223 3536 11202 3519 11200 TIME...MOT...LOC 2005Z 261DEG 7KT 3526 11214 MAS
Special weather statement, Jun 29, 1:31 PM MST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 131 PM MST WED JUN 29 2016 AZZ015-292115- WESTERN MOGOLLON RIM AZ- 131 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCONINO COUNTY UNTIL 215 PM MST... AT 129 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KACHINA VILLAGE AND SOUTHWEST FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KACHINA VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO WATER FLOWING OVER ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3518 11180 3518 11170 3508 11169 3509 11180 TIME...MOT...LOC 2029Z 000DEG 0KT 3514 11174 MAS
Special weather statement, Jun 29, 1:34 PM MST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 134 PM MST WED JUN 29 2016 AZZ015-292100- WESTERN MOGOLLON RIM AZ- 134 PM MST WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 200 PM MST... AT 133 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN FLAGSTAFF AND NORTH FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...HUTCHISON ACRES...TIMBERLINE AND LITTLE ELDEN SPRING HORSE CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING AND PONDING WATER. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3524 11154 3520 11166 3529 11172 3532 11155 TIME...MOT...LOC 2033Z 179DEG 0KT 3525 11163 MAS
Special weather statement, Jun 29, 3:30 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST WED JUN 29 2016 AZZ015-037-038-292300- OAK CREEK AND SYCAMORE CANYONS-YAVAPAI COUNTY VALLEYS AND BASINS-WESTERN MOGOLLON RIM- 330 PM MST WED JUN 29 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL YAVAPAI AND SOUTH CENTRAL COCONINO COUNTIES... AT 325 PM MST...STRONG THUNDERSTORMS WERE CLUSTERED FROM NORTHWEST OF SEDONA THROUGH SEDONA AND TO THE SOUTH... MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEDONA. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 179 BETWEEN MILE MARKERS 310 AND 313. STATE ROUTE 89A BETWEEN MILE MARKERS 370 AND 374. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCAL PONDING OF WATER AND SOME FLOWING WATER ACROSS ROADWAYS AND IN STREET CURB AND GUTTER AREAS. SLOW DOWN TO AVOID HYDROPLANING LAT...LON 3500 11188 3484 11172 3481 11179 3494 11195 TIME...MOT...LOC 2225Z 057DEG 9KT 3481 11182 TC
Local storm report, Jun 29, 5:10 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
510 PM MST WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MAYER 34.40N 112.24W
06/29/2016 M0.70 INCH YAVAPAI AZ TRAINED SPOTTER
DIME SIZED HAIL AND HEAVY RAIN REPORTED. AREA LOW WATER
CROSSINGS ARE RUNNING.
&&
EVENT NUMBER FGZ1600192
RBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:21 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jun 29, 5:22 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
| Jun 29, 5:36 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 4 hr |
| Jun 29, 7:08 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.